Texas, 2025Flash Flood and Hail in Texas, April 26, 2025
April 26, 2025 · NWS MAF · 12 events in 4 counties and zones
Strong to severe right-moving supercells would be focused along a stalled frontal boundary across Southeast New Mexico and the higher elevations of West Texas and Southeast New Mexico during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe right-moving supercells would be focused along a stalled frontal boundary across Southeast New Mexico and the higher elevations of West Texas and Southeast New Mexico during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 26, 1:47 PM CST, 2 hours 51 minutes earlier. Its key messages:
- Updated at 220 PM CDT Sat Apr 26 2025
- A low (10-40%) chance of thunderstorms is expected across Southeast New Mexico and the Northern Permian Basin later this afternoon through late this evening. Any thunderstorms that develop may become strong to severe with a very large hail and damaging wind risk, though an isolated tornado can not be ruled out.
- An approaching upper-level disturbance brings windy and fire weather concerns to western portions of the area. A High Wind Warning is in effect for the Guadalupe Mountains, along with a Wind Advisory over the Eddy County Plains for tomorrow afternoon and evening.
- More rounds of storms early next week accompanied with a couple of cold fronts later on in the week bringing increased rain chances and slightly cooler temperatures.
Area forecast discussion, Apr 26, 1:47 PM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
247 PM CDT Sat Apr 26 2025
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.KEY MESSAGES...
Updated at 220 PM CDT Sat Apr 26 2025
- A low (10-40%) chance of thunderstorms is expected across
Southeast New Mexico and the Northern Permian Basin later this afternoon
through late this evening. Any thunderstorms that develop may
become strong to severe with a very large hail and damaging wind
risk, though an isolated tornado can not be ruled out.
- An approaching upper-level disturbance brings windy and fire
weather concerns to western portions of the area. A High Wind
Warning is in effect for the Guadalupe Mountains, along with a
Wind Advisory over the Eddy County Plains for tomorrow afternoon
and evening.
- More rounds of storms early next week accompanied with a couple
of cold fronts later on in the week bringing increased rain
chances and slightly cooler temperatures.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 220 PM CDT Sat Apr 26 2025
An outflow boundary continues to slowly sag south across Southeast
New Mexico and the Permian Basin this afternoon. This outflow
originated from showers and thunderstorms across Northwest Texas
this morning. Where this outflow boundary ends up this afternoon
remains somewhat uncertain, but this boundary will be the foci for
afternoon thunderstorms and potential severe weather. In the
meantime, broad troughing continues to our west with lee troughing
keeping rich gulf moisture in place. Temperatures will be warm and
somewhat muggy this afternoon with many locations climbing into the
80s and lower 90s with upper 50s and low 60s dewpoints. This moist
airmass becomes progressively unstable through the afternoon and
with forcing for ascent provided by the outflow boundary,
thunderstorms are expected by mid-afternoon across Southeast New
Mexico initially. Relatively steep mid-level lapse rates and ample
instability will support a hail and damaging wind risk with any
organized thunderstorm development. With the outflow boundary in
place, a corridor of enhanced low-level wind shear maintains at
least a low end tornado potential. The other concern is flash
flooding with precipitable water values over one inch approaching
the daily maximum for this date. Any slow-moving or training
thunderstorms pose a risk of a quick one to two inches of rainfall
and flash flooding. Thunderstorms move slowly east-southeast across
the plains of Southeast New Mexico and the Permian Basin through the
remainder of the afternoon and evening. Any remaining thunderstorm
activity begins to weaken and move east out of the region late this
evening.
A mild morning starts the day on Sunday with upper 50s and 60s
across the region with areas of low clouds across eastern portions
of the area. Our next major disturbance makes landfall on the West
Coast and advances into the Great Basin by Sunday afternoon. This
advancing feature will aide in amplifying the weather pattern
resulting in warmer and windier conditions. Temperatures surge into
the 90s for many with overall breezy south to southwest winds.
During peak mixing in the afternoon, winds may become strong enough
for high winds in the Guadalupes and advisory level winds across the
Eddy County plains. Wind hazards have been issued for these regions
accordingly. The return of dry and windy conditions for far western
portions of the area means the return of fire weather. See the fire
weather discussion below for full details. Once again, afternoon
thunderstorms remain a possibility, but this threat appears very low
(10-20%). Limited thunderstorm activity is expected due to any large-
scale forcing being displaced over the Central and Northern Plains
with not much else to get a thunderstorm going across the Southern
Great Plains. The dryline may be enough to get an isolated
thunderstorm or two going, but we may just as easily remain dry.
That said, should a thunderstorm develop it may become strong to
severe. Once again, should anything develop it begins to weaken and
exit the region to the east by late evening. Temperatures then fall
back into the upper 50s and 60s overnight.
-Chehak
&&
.LONG TERM...
(Monday through Friday)
Issued at 220 PM CDT Sat Apr 26 2025
The long-term begins with breezy conditions over much of the region.
This is due to an approaching longwave mid-level trough off to the
west and a deepening surface low over the eastern Dakotas extending
down to leeward of the Rockies. Temperatures are expected to
generally reach the mid 80s to 90s areawide with spots along the
Presidio and Rio Grande valleys in the lower 100s. Long-term
guidance is in agreement with the dryline setting up along the far
eastern portions of the forecast area during the afternoon before
retrograding to the west by Monday evening. The best chances of rain
and storms will remain over the eastern/northeastern Permian Basin.
SPC has outlined these areas in the slight risk for severe
thunderstorms. Forecast soundings and hodographs depict once again
the threat of damaging winds and large hail given the greatest
profile of CAPE is in the hail growth zone region, along with DCAPE
values over 1200 J/kg indicating strong downdrafts. Guidance also
has a modest to strong low-level jet developing across the eastern
half of the forecast region after 7 pm Monday evening, providing
more support for these storms. These storms are expected to move out
of the region after midnight.
Tuesday looks a bit more interesting as the mid-level trough
continues to progress eastward. Embedded shortwave impulses ahead of
the base of the trough will allow more lift and moisture across west
Texas and southeast New Mexico. Coincidentally, a cold front is
forecasted to stall over the Texas Panhandle Tuesday afternoon,
supplying greater rain chances for more portions of west Texas
heading into Tuesday evening. Guidance also has the dryline further
back to the west, thanks to the moisture supply from both systems. A
similar severe setup is in store over similar locations as well,
though since this is four days out, more details will be ironed out
over the next upcoming days. The cold front is forecasted to finally
push through the region by Wednesday, resulting in slightly cooler
temperatures and drier conditions. Temperatures briefly warm back up
on Thursday before a secondary front pushes through the region on
late Thursday into early Friday morning timeframe which will
slightly cool temperatures in the 70s and 80s on Friday. Mid-level
ridging moves overhead, along with westerly flow aloft going into
the weekend keeping temperatures to near normal for this time of
year.
Lamberson
&&
.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Sat Apr 26 2025
MVFR ceilings remain present at MAF and HOB early this afternoon,
but this is expected to lift within the next hour or so. VFR
conditions and continued southeast winds are expected for all
through the remainder of the afternoon into tonight. HOB and MAF
have a medium probability of thunderstorms in the vicinity late
this afternoon and evening with direct TAF impacts possible. The
most likely time for this activity is between 20-23Z for HOB and
23-02Z for MAF. Gusty winds and reduced visibility may be present
in and around thunderstorms. MVFR ceilings make a return during
the morning hours on Sunday. These ceilings are expected to be
confined to MAF and HOB, though a brief reduction at other
terminals remains low but possible. Ceilings will lift to VFR by
afternoon once again.
&&
.FIRE WEATHER...
Issued at 220 PM CDT Sat Apr 26 2025
Near critical to extreme conditions are expected tomorrow over the
Upper Trans Pecos, the mountains, and southeastern New Mexico as a
surface low increases southwesterly winds and the dryline positions
itself over the Permian Basin. Critical MinRH values will persist
behind the dryline through the next several days. Rainfall today for
some portions of southeast New Mexico (Lea County mainly) may
mitigate these concerns. Similar fire weather concerns are expected
Monday in which a Fire Weather Watch may be warranted in future
forecast packages. ERCs remain above the 50th percentile up to the
75-89th tomorrow and Monday for many locations west of the Pecos.
Fire weather concerns begin to drop off Tuesday as a cold front
brings slightly cooler temperatures and more widespread rain
chances.
Lamberson
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 91 66 91 / 30 10 10 10
Carlsbad 58 95 60 91 / 0 0 0 0
Dryden 66 91 66 92 / 0 20 20 20
Fort Stockton 67 98 69 96 / 0 20 20 20
Guadalupe Pass 60 86 59 82 / 0 0 0 0
Hobbs 61 91 59 89 / 20 10 10 0
Marfa 54 89 58 89 / 0 10 10 10
Midland Intl Airport 65 93 67 91 / 20 10 20 10
Odessa 65 92 67 91 / 20 20 20 10
Wink 65 97 66 95 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX... High Wind Warning from 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM
MDT/ Sunday for Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
NM... High Wind Warning from 10 AM to 9 PM MDT Sunday for Guadalupe
Mountains of Eddy County.
Wind Advisory from 10 AM to 9 PM MDT Sunday for Eddy County
Plains.
&&
SHORT TERM...91
LONG TERM....11
AVIATION...91In the hours before
Special weather statement, Apr 26, 3:41 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
441 PM CDT Sat Apr 26 2025
NMZ028-TXZ059-273-274-262230-
Eddy County Plains NM-Loving TX-Eastern Culberson County TX-
Reeves County Plains TX-
441 PM CDT Sat Apr 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EDDY...NORTHWESTERN
REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN LOVING COUNTIES
THROUGH 530 PM CDT/430 PM MDT/...
At 441 PM CDT/341 PM MDT/, Doppler radar was tracking a cluster of
strong thunderstorms 11 miles west of Red Bluff Reservoir, or 32
miles west of Mentone, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Red Bluff Reservoir, Orla, and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT/900 PM MDT/ for
southeastern New Mexico.
&&
LAT...LON 3179 10418 3205 10421 3211 10377 3174 10372
TIME...MOT...LOC 2141Z 255DEG 17KT 3189 10412
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91Special weather statement, Apr 26, 3:47 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
447 PM CDT Sat Apr 26 2025
TXZ075-274-262230-
Pecos TX-Reeves County Plains TX-
447 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PECOS AND SOUTH
CENTRAL REEVES COUNTIES THROUGH 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saragosa, or 15 miles south of Toyah, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saragosa, Toyah Lake, and Verhalen.
This includes Interstate 10 between mile markers 204 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 10380 3117 10385 3132 10343 3092 10333
TIME...MOT...LOC 2147Z 252DEG 13KT 3109 10372
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91Hail, Reeves
- When
- April 26, 4:38 PM CST to 4:50 PM CST
- Where
- Reeves County, 0.69 mi N of Pecos Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.390, -103.500
Broadcast media shared a report of golf ball sized hail in Pecos. Time is estimated from radar.
Hail, Reeves
- When
- April 26, 4:40 PM CST to 4:54 PM CST
- Where
- Reeves County, 1.18 mi W of Pecos
- Measured
- 2 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.420, -103.500
Multiple reports of hail the size of golf balls to hen eggs in Pecos. Time verified by reports and radar.
Hail, Loving
- When
- April 26, 5:34 PM CST to 5:46 PM CST
- Where
- Loving County, 15.15 mi ENE of Mentone
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.780, -103.360
Quarter-sized hail reported on State Highway 302 per spotter network. Time is estimated from radar.
Hail, Pecos
- When
- April 26, 5:48 PM CST to 5:58 PM CST
- Where
- Pecos County, 9.13 mi WNW of Ft Stockton Arpt Fst
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.950, -103.070
The emergency manager in Pecos County reported hail the size of golf balls and tennis balls. The time was estimated from radar.
Hail, Pecos
- When
- April 26, 6:22 PM CST to 6:34 PM CST
- Where
- Pecos County, 2.5 mi SW of Ft Stockton Arpt Fst
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.895, -102.950
The Emergency Manager reported tennis ball-sized hail on I-10 at MM 254, west of Fort Stockton. The time is estimated from radar.
Flash Flood, Pecos
- When
- April 26, 6:26 PM CST to 7:30 PM CST
- Where
- Pecos County, 1.03 mi SE of Ft Stockton Arpt Fst to 2.05 mi W of Ft Stockton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.908, -102.910
The Pecos County Emergency Manager reported approximately 4 inches of water on roads in the city of Fort Stockton, TX. Time is estimated from radar.
Hail, Pecos
- When
- April 26, 6:28 PM CST to 6:42 PM CST
- Where
- Pecos County, 1.37 mi WNW of Ft Stockton
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.890, -102.890
KWES reported tennis ball-sized hail in the city of Fort Stockton, TX. The time is estimated from radar.
Hail, Pecos
- When
- April 26, 6:30 PM CST to 6:44 PM CST
- Where
- Pecos County, 1.37 mi WNW of Ft Stockton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.890, -102.890
The Pecos County Emergency Manager reported golf ball-sized hail in Fort Stockton, TX. The time was estimated from radar.
Hail, Pecos
- When
- April 26, 6:30 PM CST to 6:44 PM CST
- Where
- Pecos County, 2.16 mi SSE of Ft Stockton Arpt Fst
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.890, -102.910
Pecos County Emergency Manager reported baseball-sized hail on the west side of the city of Fort Stockton, TX. The time is estimated from radar.
Hail, Pecos
- When
- April 26, 6:44 PM CST to 7:02 PM CST
- Where
- Pecos County, 1.19 mi W of Ft Stockton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.880, -102.890
The Pecos County Emergency Manager reported golf ball-sized hail 1 mile south of Fort Stockton on US 385. The time is estimated from radar.
Hail, Ward
- When
- April 26, 6:48 PM CST to 7:08 PM CST
- Where
- Ward County, 1.38 mi N of Pyote
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 31.550, -103.130
A report of hen egg-sized hail was received from mPING. The time was estimated from radar.
Hail, Pecos
- When
- April 26, 7:08 PM CST to 7:22 PM CST
- Where
- Pecos County, 3.33 mi SSE of Ft Stockton
- Measured
- 5 in hail
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 30.838, -102.843
A storm chaser reported 5-inch hail southeast of Fort Stockton, TX, based on the crater created on the windshield. The time is estimated from radar. The amount of property damage is an estimation.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Puerto Rico, April 26 to 30, 20251 death · $375,000 · 50 events
- Tornado and Flash Flooding in Oklahoma, April 26, 20251 death · $350,000 · 1.75 in hail · 17 events
- Lightning Strike in Texas, April 26, 2025$800,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 202513 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26 to 27, 202511 events
- Hail and Winter Weather in California, April 26 to 27, 20251 injured · 0.5 in hail · 2 events
- Hail and Damaging Wind in New Mexico, April 26, 2025$5,000 · 2 in hail · 6 events
- Flash Flood and Hail in Arkansas, April 26 to 27, 20251 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, April 26, 20251 in hail · 3 events
- Hail and Damaging Winds in Arkansas, April 26 to 27, 202565 kt wind · 3 events
- Hail in South Carolina, April 26, 20251.5 in hail · 2 events
- Hail in Colorado, April 26, 20251.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244783, 1244784, 1244785, 1244788, 1244789, 1244790, 1244794, 1244791, 1244795, 1244792, 1244793, 1244796.